question-icon

Do Flagyl and Amoxycillin cause sleeplessness and dry mouth?

default
Posted on Mon, 16 May 2016
Question: i AM CURRENTLY ON A HIGH DOSE OF FLAGYL 400MG 2X AD AS WELL AS AMOXYCILLIN AND CLAVULANIC ACID 2X A DAY i WAS WONDERING IF MY LACK OF SLEEP AND DRY MOUTH, SKIN RASH ,THRUSH AND SWEATING HEAVILY MAY BE CAUSED BY THESE MEDICATIONS...I ALSO TAKE OXYCONTIN AND VALIUM REGULAR FOR CHRONIC PAIN AND SEVERE PTSD? i AM ALSO EXPERIENCING NAUSIA AND DIAHREA
doctor
Answered by Dr. Ronald Schubert (3 hours later)
Brief Answer:
Thrush

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You are concerned that the taking all these antibiotics has caused thrush and may interfere with your sleep. The answer is yes to all. The antibiotics kill not only the bad bacteria but also the good ones. So when that happens yeast or thrush take over and cause the white film along your cheeks, tongue and back of your throat. The lack of sleep is from the flagyl. It can cause various changes in balance and anxiety, it will also cause your urine to turn redish brown. Be sure you do not use any alcohol while taking flagyl, even in mouth wash because it can cause severe nausea and vomiting.

The diarrhea is also related to the change in bacteria in your GI tract and is a direct cause from the antibiotics.

I would recommend notifying your doctor of all your symptoms and perhaps stopping them early.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Do Flagyl and Amoxycillin cause sleeplessness and dry mouth?

Brief Answer: Thrush Detailed Answer: Thank you for contacting HCM with your health care concerns You are concerned that the taking all these antibiotics has caused thrush and may interfere with your sleep. The answer is yes to all. The antibiotics kill not only the bad bacteria but also the good ones. So when that happens yeast or thrush take over and cause the white film along your cheeks, tongue and back of your throat. The lack of sleep is from the flagyl. It can cause various changes in balance and anxiety, it will also cause your urine to turn redish brown. Be sure you do not use any alcohol while taking flagyl, even in mouth wash because it can cause severe nausea and vomiting. The diarrhea is also related to the change in bacteria in your GI tract and is a direct cause from the antibiotics. I would recommend notifying your doctor of all your symptoms and perhaps stopping them early. I hope I answered your question. Please contact us again if you have any additional questions